Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Solvable groups acting on the line


Author: J. F. Plante
Journal: Trans. Amer. Math. Soc. 278 (1983), 401-414
MSC: Primary 57S25; Secondary 57R30, 58F11
MathSciNet review: 697084
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Actions of discrete groups on the real line are considered. When the group of homeomorphisms is solvable several sufficient conditions are given which guarantee that the group is semiconjugate to a subgroup of the affine group of the line. In the process of obtaining these results sufficient conditions are also determined for the existence of invariant (quasi-invariant) measures for abelian (solvable) groups acting on the line. It turns out, for example, that any solvable group of real analytic diffeomorphisms or a polycyclic group of homeomorphisms has a quasi-invariant measure, and that any abelian group of $ {C^2}$ diffeomorphisms has an invariant measure. An example is given to show that some restrictions are necessary in order to obtain such conclusions. Some applications to the study of codimension one foliations are indicated.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57S25, 57R30, 58F11

Retrieve articles in all journals with MSC: 57S25, 57R30, 58F11


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1983-0697084-7
PII: S 0002-9947(1983)0697084-7
Keywords: Solvable groups, invariant measures, translation number, quasi-invariant measures, codimension one foliations
Article copyright: © Copyright 1983 American Mathematical Society